Alert archive / California / Flash Flood Warnings in 2011

Flash Flood Warning 14, NWS Los Angeles, CA

July 30, 2011Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 30, 2011, 4:29 PM PDT for Los Angeles County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 4:29 PM PDT (23:29 UTC)
Expired
Jul 30, 2011, 7:30 PM PDT
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

What was reported inside it

TimeReportWhereRemark
Jul 30, 4:50 PM PDTFLOOD9 Sse Lake Los Angeles, CAWATER AT LEAST 1 FOOT DEEP ACROSS LARGO VISTA ROAD SOUTH OF HIGHWAY 138 NEAR CRYSTALAIRE.
Jul 30, 4:54 PM PDTHEAVY RAIN 1.285 Se Pearblossom, CA1.28 INCHES OR RAINFALL IN ONE HOUR AT VALYERMO RAWS...ELEVATION 3780 FEET.
Jul 30, 6:39 PM PDTFLOOD5 Wnw Big Pines, CAROADWAY FLOODED ON BIG PINES HIGHWAY AND LOS ANGELES COUNTY ROAD NUMBER 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WGUS56 KLOX 302329
FFWLOX
CAC037-310230-
/O.NEW.KLOX.FF.W.0014.110730T2329Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
429 PM PDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEAST ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL    
  MOUNTAINS IN SOUTHWEST CALIFORNIA...

* UNTIL 730 PM PDT

* AT 420 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SLOW MOVING THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE       
  SOUTHEAST CORNER OF THE ANTELOPE VALLEY AND NEARBY FOOTHILLS. THIS 
  STORM IS CAPABLE OF PRODUCING FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS   
  ANGELES...LLANO...AND PEARBLOSSOM HIGHWAY EAST OF LITTLEROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

&&

LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
      3438 11765

$$

KITTELL/SIRARD
3 follow-up statements
306 
WGUS76 KLOX 310029
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
529 PM PDT SAT JUL 30 2011

CAC037-310230-
/O.CON.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
529 PM PDT SAT JUL 30 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR THE 
SOUTHEAST ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL      
MOUNTAINS IN SOUTHWEST CALIFORNIA......

AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS IN THE WARNING AREA HAVE WEAKENED. HOWEVER...AN 
AUTOMATED STATION NEAR VALYERMO REPORTED A ONE HOUR RAINFALL TOTAL 
OF 1.28 INCHES AS OF 5 PM PDT. STORM RUNOFF FROM THE FOOTHILLS INTO 
THE ANTELOPE VALLEY WILL CONTINUE INTO EARLY EVENING...WITH FLASH 
FLOODING LIKELY ALONG HIGHWAY 138. ADDITIONAL THUNDERSTORMS WITH 
HEAVY RAIN WILL BE POSSIBLE IN THIS AREA THROUGH EARLY EVENING AS 
WELL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE LOS 
ANGELES...LITTLEROCK AND PEARBLOSSOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
      3438 11765

$$

SIRARD
928 
WGUS76 KLOX 310143
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
643 PM PDT SAT JUL 30 2011

CAC037-310230-
/O.CON.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
643 PM PDT SAT JUL 30 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR EAST
CENTRAL LOS ANGELES COUNTY...

NATIONAL WEATHER SERVICE TRAINED WEATHER SPOTTERS IN THE LLANO AREA 
ARE REPORTING FLOODING OF AREA ROADWAYS...ESPECIALLY SOUTH OF 
HIGHWAY 138. WATER ACROSS SOME ROADWAYS WAS ESTIMATED TO BE AT LEAST 
ONE FOOT DEEP AND MOVING VERY SWIFTLY. WITH A REPORT OF OVER ONE 
INCH OF RAINFALL IN ONE HOUR...FLOODING MAY STILL OCCUR AS WATER MAY 
BE RUNNING DOWN AREA DRAINAGES AND DRY WASHES IN AND AROUND LLANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS WATER COVERED BRIDGES...OR LOW WATER CROSSINGS. 
TURN AROUND...DON'T DROWN. IF CAUGHT IN A FLASH FLOOD...MOVE TO 
HIGHER GROUND IMMEDIATELY.

&&

LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
      3438 11765

$$

HALL
073 
WGUS76 KLOX 310229
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
729 PM PDT SAT JUL 30 2011

CAC037-310237-
/O.EXP.KLOX.FF.W.0014.000000T0000Z-110731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
729 PM PDT SAT JUL 30 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM PDT FOR SOUTHEAST 
ANTELOPE VALLEY AND ADJACENT HILLS OF THE SAN GABRIEL MOUNTAINS...

THUNDERSTORMS HAVE ENDED OVER THE ANTELOPE VALLEY EARLY THIS 
EVENING. ANY ADDITIONAL RUNOFF FROM EARLIER THUNDERSTORMS WILL BE 
MINOR.

A FLASH FLOOD WATCH REMAINS OVER THE AREA THROUGH SUNDAY EVENING AS 
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT AND 
AGAIN SUNDAY AFTERNOON AND EARLY EVENING.

LAT...LON 3437 11788 3445 11814 3462 11802 3463 11766
      3438 11765

$$

SIRARD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:48 PM PDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 30, 2:48 PM PDT, 1 hour 41 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
248 PM PDT SAT JUL 30 2011

.SYNOPSIS...

A MOIST SOUTHEAST FLOW ALOFT AROUND A HIGH PRESSURE SYSTEM TO THE
EAST WILL STEER MONSOONAL MOISTURE INTO THE AREA THROUGH THE
WEEKEND. A DRIER SOUTHWESTERLY FLOW ALOFT BEGINS TUESDAY AS HIGH
PRESSURE MOVES EAST. TEMPERATURES WILL REMAIN WARM THROUGH THE
PERIOD.

&&

.SHORT TERM (TONIGHT-TUESDAY)...

CONVECTION IS BEGINNING TO FIRE OVER THE AREA THIS AFTERNOON AS A
MOIST SOUTHEAST FLOW CONTINUES TO DEVELOP. THE MOISTURE IN THE
FLOW PATTERN IS PROVIDED BY A RIDGE OF HIGH PRESSURE OVER THE
FRONT RANGE OF THE ROCKIES. A FEATURE OVER NORTHERN BAJA
CALIFORNIA WILL BE MONITORED CLOSELY THROUGHOUT TONIGHT FOR ANY
DEVELOPMENT. WITH WINDS ALOFT REMAINING LIGHT...MID-LEVEL
MOISTURE IN PLACE...AND THE ATMOSPHERE ALREADY UNSTABLE...A FLASH
FLOOD WATCH CONTINUES FOR THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS AND THE ANTELOPE VALLEY.

WITH MODEL SOLUTIONS INDICATING 850-700 MB MIXING RATIOS NEAR 10
G/KG AND 500 MB VORTICITY ADVECTION OCCURRING...THERE IS A
DEFINITE POSSIBILITY THAT THE CONVECTION WILL LINGER INTO THIS
EVENING AND SPILL OVER THE COASTAL AND VALLEY AREAS. SLIGHT CHANCE
POPS REMAIN THROUGH TONIGHT TO ACCOUNT FOR THIS POSSIBILITY.

WITH THE FEATURE MOVING NORTH...CLOUD COVER WILL BE PROBLEMATIC
FOR TONIGHT AND SUNDAY. THE MIDDLE LEVEL MOISTURE STREAMING NORTH
OVER THE AREA WILL BE PROBLEMATIC FOR THE MARINE LAYER TONIGHT
SOUTH OF POINT CONCEPTION. THE PACKAGE LEAVES ANY MENTION OF
MARINE LAYER OUT SOUTH OF POINT CONCEPTION...AND KEEP MENTION
NORTH OF POINT CONCEPTION. HOWEVER IF THE FEATURE MOVES FURTHER
WEST...THE CENTRAL COAST COULD BE AFFECTED AND THE MARINE LAYER
COULD BECOME MORE LIMITED. THE CLOUDS WILL LIKELY CUT INTO
DAYTIME HIGH TEMPERATURES ALSO ON SUNDAY. TEMPERATURES FOR SUNDAY
WERE COOLED A BIT ACROSS THE AREA TAKING THIS INTO ACCOUNT.
BUT...IT EASILY COULD MORE CLOUDY THAN PARTLY CLOUDY.

WHILE A FLOOD THREAT IS HIGH TODAY AND SUNDAY...THERE IS SOME
CONCERN FOR A THREAT OF ISOLATED STRONG THUNDERSTORMS COULD
DEVELOP ACROSS THE MOUNTAINS AND DESERTS ON SUNDAY. NAM BUFR TIME
HEIGHT SECTIONS INDICATE DECENT OMEGA VALUES EXTENDING UP INTO
-10 CELSIUS ISOTHERM ON SUNDAY. ANY THUNDERSTORMS THAT DEVELOP ON
SUNDAY COULD BE MORE HAIL CONTAMINATED. TEMPERATURES SHOULD WARM
TO NEAR CLIMATOLOGICAL VALUES ON MONDAY AND TUESDAY AS THE
SOUTHWEST FLOW ALOFT FINALLY TAKES HOLD OVER THE AREA. SOME SORT
OF MARINE LAYER SHOULD DEVELOP NEAR THE COAST...AND INTRUSION INTO
THE LOWER VALLEYS IS POSSIBLE...ESPECIALLY THE SAN GABRIEL AND
SANTA YNEZ VALLEYS.

.LONG TERM (WEDNESDAY-SATURDAY)...

SOUTHWEST FLOW ALOFT OVER THE AREA THROUGH LATE WEEK SHOULD KEEP
TEMPERATURES AROUND CLIMATOLOGICAL VALUES FOR THE LONG TERM
PERIOD AND SOME SORT MARINE LAYER SHOULD OCCUR ESPECIALLY NEAR THE
COAST. OTHERWISE...DRY AND SEASONAL CONDITIONS SHOULD BE EXPECTED
FOR LATE WEEK.

&&

.AVIATION...30/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE IN THE VICINITY OF CENTRAL
BAJA WILL MOVE OVER THE AREA BY 31/18Z. MODERATE AND RELATIVELY
MOIST UPPER LEVEL SOUTH WINDS WILL BECOME MODERATE AND DRIER
SOUTHWEST AFTER 31/19Z. LIGHT AND RELATIVELY MOIST MID LEVEL
SOUTHEAST WINDS WILL BECOME MODERATE SOUTH 31/12Z THEN BECOME DRIER
AND LIGHT SOUTHWEST BY 31/20Z. ISOLATED THUNDERSTORMS THROUGH THE
THOUGH DIMINISHING CHANCE AFTER 31/18Z. THUNDERSTORM TOPS WILL
AVERAGE 40KFT AND MOVE SLOWLY NORTH THROUGH 31/12Z THEN MOVE
NORTHWEST AROUND 15KT. MARINE LAYER TOP WAS AROUND 1.5KFT THIS
MORNING AND WILL DIFFER BY MINUS .2KFT AND BECOME DISORGANIZED
SUNDAY MORNING. WEAK/MODERATE ONSHORE PRESSURE GRADIENT WILL BECOME
WEAK AFTER 31/04Z.

KLAX...CHANCE CIGS 011 THROUGH 30/19Z THEN CHANCE CIGS 010 BY
31/03Z. CHANCE CIGS 009 BETWEEN 31/05-31/16Z. OTHERWISE BKN180-200
30/19-31/20Z.

KBUR...CHANCE BKN150 BY 31/11Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH (SEE LAXFFALOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...HALL
AVIATION...30
SYNOPSIS...HOFFER/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUL 30 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES TODAY THROUGH THIS EVENING...THEN A
SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. THERE WILL BE THE
POTENTIAL FOR HEAVY DOWNPOURS WITH HOURLY RAINFALL RATES OVER ONE
INCH AT TIMES. AREAS MOST SUSCEPTIBLE TO POTENTIAL FLOODING WILL BE
AREAS NEAR LOCKWOOD VALLEY...THE SAN GABRIEL MOUNTAINS AND BIG ROCK
CREEK AND LITTLEROCK CREEK ACROSS THE ANTELOPE VALLEY. THERE WILL BE
ISOLATED SHOWERS ACROSS THE COAST AND VALLEYS OF LOS ANGELES AND
VENTURA COUNTY AS WELL CAUSING SLICK ROADWAYS. THERE COULD BE A FEW
THUNDERSTORMS ACROSS THE INNER COASTAL WATERS THIS AFTERNOON THROUGH
THIS EVENING AS WELL.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

SUNDAY WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO THE
MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE THE POTENTIAL OF FLASH
FLOODING ONCE AGAIN FOR THE SAME AREAS MENTIONED ABOVE.  SANTA
BARBARA COUNTY MOUNTAINS MIGHT NEED TO BE ADDED TO THE FLASH FLOOD
WATCH FOR SUNDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY AS WELL AS THE
ANTELOPE VALLEY ON MONDAY...BUT STORMS SHOULD MORE ISOLATED IN
NATURE.

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

In the hours before

Special weather statement, Jul 30, 3:08 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
308 PM PDT SAT JUL 30 2011

CAZ059-302230-
ANTELOPE VALLEY CA-
308 PM PDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOS ANGELES COUNTY
UNTIL 330 PM PDT...

AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF EDWARDS AFB...OR 18 MILES EAST
OF LANCASTER...MOVING NORTH AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  THE NORTHEAST PORTION OF THE ANTELOPE VALLEY IN LOS ANGELES
  COUNTY NEAR EAST AVENUE E AND 140TH ST EAST...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3470 11792 3483 11798 3482 11773 3475 11771
TIME...MOT...LOC 2206Z 172DEG 9KT 3478 11788

HALL
Special weather statement, Jul 30, 4:14 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
414 PM PDT SAT JUL 30 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
414 PM PDT SAT JUL 30 2011

...THREAT OF MONSOONAL THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA
THROUGH MONDAY...

A HIGH PRESSURE SYSTEM CENTERED OVER THE FRONT RANGE OF THE ROCKY
MOUNTAINS WILL CONTINUE TO PROVIDE A MOIST SOUTHEAST FLOW ALOFT. THE
FLOW PATTERN WILL CONTINUE TO STEER MONSOONAL MOISTURE AND
INSTABILITY INTO SOUTHERN CALIFORNIA THROUGH MONDAY. THE LEADING
EDGE OF THIS MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS TO THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AS WELL AS THE
ANTELOPE VALLEY THROUGH THE WEEKEND. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO COASTAL
AND VALLEY AREAS SOUTH OF POINT CONCEPTION THROUGH TONIGHT. BY
MONDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE COAST WILL BEGIN
TO BRING DRIER SOUTHWEST FLOW INTO MUCH OF THE FORECAST AREA...BUT A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY.

THE WEATHER PATTERN HAS THE POTENTIAL TO BRING SIGNIFICANT MONSOONAL
MOISTURE INTO SOUTHWEST CALIFORNIA. AS A RESULT...ANY THUNDERSTORMS
THAT DEVELOP COULD BRING HEAVY RAINFALL...ESPECIALLY IN THE
MOUNTAINS AND ANTELOPE VALLEY. SINCE THE UPPER LEVEL WINDS WILL BE
RELATIVELY WEAK THROUGH THE WEEKEND...STORMS WILL LIKELY BE SLOW
MOVING...INCREASING THE THREAT FOR FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH SUNDAY EVENING FOR THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES...AS WELL AS THE ANTELOPE VALLEY. THE
FLASH FLOOD WATCH MAY NEED TO BE EXPANDED INTO THE SANTA BARBARA
COUNTY MOUNTAINS ON SUNDAY. SOME THUNDERSTORMS COULD PRODUCE GUSTY
WINDS...HAIL...AND  DANGEROUS CLOUD TO GROUND LIGHTNING. PEOPLE
PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS AND DESERTS THIS
WEEKEND SHOULD CLOSELY MONITOR THE LATEST NATIONAL WEATHER SERVICE
STATEMENTS...AND BE READY TO TAKE ACTION IF DANGEROUS WEATHER
CONDITIONS DEVELOP.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:33 PM PDTAreal Flood AdvisoryLOXLos Angeles3 hr
Jul 30, 2:21 PM PDTSmall Craft AdvisoryLOX13 hr
Jul 30, 3:08 PM PDTSpecial Weather StatementLOX22 min
Jul 30, 3:57 PM PDTFlash Flood WarningLOXLos Angeles48 min

Nearby

Flash Flood Warnings in California, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.